MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the patients shower bag filling with water and containing the heartmate, 14v li-ion battery clip set was unable to be confirmed.The heartmate, 14v li-ion battery clip set (lot number: 8353121) was not returned for analysis; however, log files were submitted for review.Submitted log files were reviewed, the system controller event log contained data spanning approximately 26 hours (02dec2024 to 03dec2024 per timestamp).The pump operated as intended for the duration of the log files.There were no other notable alarms or events active in the log files.The root cause for the reported event could not be conclusively determined through analysis.The device history records were reviewed for the 14v battery clip set (lot number: 8353121) and found to have passed all manufacturing and qa specifications before being shipped to the customer.Heartmate iii instructions for use section 8 ¿ ¿equipment storage and care¿ and heartmate iii patient handbook section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment.Heartmate iii patient handbook section 10 ¿safety checklists¿ provides checklists to assist the patient in performing routine maintenance of heartmate iii lvad, including inspecting all equipment before use.Heartmate iii instructions for use section 6 ¿ ¿patient care and management¿ and heartmate iii patient handbook section 4 ¿ ¿living with the heartmate 3¿ explain how to properly shower utilizing the shower bag to avoid fluid ingress into any component of the system.Heartmate iii patient handbook and heartmate iii instructions for use (ifu) caution users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the patient's shower bag filled with water while they were showering, despite the customer reporting that the shower bag had been used correctly by the patient.The system controller was wet but received the least amount of water due to being at the top of the shower bag.The batteries and battery clips at the bottom of the shower bag were submerged in water.Multiple audible alarms were heard by the patient, which resolved after they dried the equipment, but no alarms were found during their clinic visit, and no further alarms were heard.The patient was asymptomatic throughout the entire event, and no changes were made to the controller.There was no damage to any of the equipment.Event log files were submitted for review and captured routine events despite the water exposure.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20918826
Report Number2916596-2024-52462
Device Sequence Number20904423
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715(10)8353121(11)220403
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Device Lot Number8353121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American